[Skip to Navigation]
Article
January 1952

NEW YORK ACADEMY OF MEDICINE, SECTION OF DERMATOLOGY AND SYPHILIS

Author Affiliations

Chairman; Secretary Oct. 3, 1950

AMA Arch Derm Syphilol. 1952;65(1):105-110. doi:10.1001/archderm.1952.01530200109024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

A Case for Diagnosis: Multiple Erythematous Process: Drug Eruption? Psoriasis? Presented by Dr. George M. Lewis.

W. C., a Negro aged 47, a native of Trinidad, until recently a laboratory assistant in parasitology, experienced a sudden onset of pruritus in June, accompanied with a widespread eruption of punctate, erythematous, scaly papules. Initial treatment by a physician consisted of one injection of penicillin and application of calamine lotion. When he was first seen at New York Hospital, the differential diagnoses were rupial syphilid, psoriasiform syphilid, psoriasis guttata, or drug eruption. Drug ingestion was denied. The patient continued to feel well aside from the pruritus, but the individual lesions increased in diameter while new lesions developed in all areas. A complete physical examination failed to reveal any significant abnormalities, and the reactions to a battery of serologic tests for syphilis were repeatedly negative. He was treated topically with a mild tar.

First Page Preview View Large
First page PDF preview
First page PDF preview
Add or change institution
×